MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL2512
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Angina (1710); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440); Restenosis (4576)
Date of Event 05/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.Based on the reported information, no information was provided suggesting the ivl device contributed to the stemi - very late stent thrombosis.There was no reported ivl catheter issue.Per the reporter, the relationship to the study device and study procedure are both possible.Swmi medical safety and chief medical officer assessed the stent thrombosis > 1 year post index procedure as unrelated to ivl use, and highly unlikely to be related to the index procedure, and is often an unpredictable consequence of any coronary intervention.The event occurred >1 year post ivl, which raises the suspicion that this event may have been related to discontinuation of dual anti-platelet therapy (dapt) & reversion to single antiplatelet therapy (sapt).Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Complaint trends will continue to be monitored.
 
Event or Problem Description
This event was reported from the shockwave post market empower cad study.The date of subject's index procedure was on (b)(6) 2024.The subject had a lesion with 90% stenosis and moderate calcification.Pre-dilatation was performed using scoring/cutting balloons but was unsuccessful in dilating the lesion.Subsequently, post-dilatation was carried out following the use of shockwave c2+ coronary intravascular lithotripsy (ivl) catheter.A medtronic onyx frontier rx drug-eluting stent (des) was successfully delivered to target lesion (tl1) during the index procedure.Post-stent dilation was performed, achieving a final residual stenosis was 0%.The subject's angina symptoms began on (b)(6) 2025, and she presented to the emergency department the same day.Subsequently, the subject was transported to an outside hospital for cardiac catheterization.The subject underwent left heart catheterization, revealing a 100% occlusion of the left anterior descending artery (lad) stent, along with a large clot burden.The patient underwent clot thrombectomy and balloon angioplasty of the previously deployed lad stent.Findings included a moderately severe lesion in the right ventricle (rv) and mild in-stent restenosis in the right coronary artery (rca).The subject was restarted on plavix 75mg and was advised to wear a lifevest by cardiology.The subject was discharged home in stable condition on (b)(6) 2025.Per the reporter, the relationship to the study device and study procedure are both possible.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22878096
Report Number3015053858-2025-00100
Device Sequence Number5752911
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)250930(10)06A230920A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number06A230920A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON - UNKNOWN MANUFACTURER.; MEDTRONIC ONYX FRONTIER DRUG-ELUTING STENT (DES).
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age86 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite